Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Fort Worth, TX

March 12, 2007Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 12, 2007, 4:31 AM CDT for Robertson County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 12, 2007, 4:31 AM CDT (09:31 UTC)
Expired
Mar 12, 2007, 7:30 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Robertson County, TX

The radar

The Ft Hood radar (KGRK), 90 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 6:22 AM CDTFLASH FLOODHearne, TXS.O. REPORTS SEVERAL FM ROADS FLOODED IN AND AROUND HEARNE AND HWY 79 FLOODED NEAR NAVASOTA RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 120934
FFWFWD
TXC395-121230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
431 AM CDT MON MAR 12 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 AM CDT

* AT 431 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM SLOW MOVING THUNDERSTORMS ACROSS MUCH OF      
  ROBERTSON COUNTY. 3 TO 4 INCHES OF RAIN HAVE FALLEN IN THE HEARNE  
  AREA OVERNIGHT...AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE   
  POSSIBLE THROUGH 7 AM.  THE HEARNE POLICE DEPARTMENT REPORTS THAT  
  ROADWAYS ARE BEGINNING TO FLOOD.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CALVERT...FRANKLIN AND BREMOND

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO 
FLOODED ROADWAYS.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOU TO 
CROSS SAFELY.  TURN AROUND...DONT DROWN.

LAT...LON 3074 9659 3073 9650 3100 9625 3134 9634
      3109 9682

$$

92
2 follow-up statements
000 
WGUS74 KFWD 121033
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
526 AM CDT MON MAR 12 2007

TXC395-121230-
ROBERTSON TX-
526 AM CDT MON MAR 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
ROBERTSON COUNTY...

AT 524 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SIGNIFICANT 
FLOODING ACROSS SOUTHERN ROBERTSON COUNTY AND IN THE CITY OF HEARNE. 
HIGH WATER OF 2 TO 3 FEET DEEP WAS REPORTED ON SEVERAL FARM TO 
MARKET ROADWAYS AND CITY STREETS WITH WATER UP TO CAR DOORS.

OTHER LOCATIONS IN ROBERTSON COUNTY THAT MAY EXPERIENCE FLOODING 
THIS MORNING INCLUDE THE CALVERT...FRANKLIN...HEARNE AND BREMOND 
AREAS.

THE HEAVIEST RAINFALL IS FINALLY MOVING OUT OF THE COUNTY...BUT 
ADDITIONAL AMOUNTS OF A HALF INCH TO 1 INCH WILL BE POSSIBLE THROUGH 
7 AM.  CONDITIONS SHOULD IMPROVE THEREAFTER.

EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL 
AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3074 9659 3073 9650 3100 9625 3134 9634
      3109 9682

$$
92
000 
WGUS74 KFWD 121232
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 AM CDT MON MAR 12 2007

TXC395-121238-
ROBERTSON TX-
728 AM CDT MON MAR 12 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT FOR ROBERTSON
COUNTY...

THE AREA OF HEAVY RAINFALL WHICH WAS RESPONSIBLE FOR THE FLOODING 
CONDITIONS EARLY THIS MORNING HAS PUSHED OFF TO THE EAST.  HIGH 
WATER CONTINUES TO RECEDE ACROSS ROBERTSON COUNTY AND THEREFORE THE 
FLASH FLOOD WARNING IS ALLOWED TO EXPIRE AT 730 AM.

HOWEVER...SOME RESIDUAL FLOODING OF LOW LYING AREAS...CREEKS...
STREAMS AND UNDERPASSES MAY STILL BE OCCURRING. MOTORISTS SHOULD USE 
CAUTION WHEN TRAVELING THROUGH THE MID MORNING HOURS. DO NOT CROSS 
BARRICADES OR FLOODED ROADWAYS. 

LAT...LON 3074 9659 3073 9650 3100 9625 3134 9634
      3109 9682

$$

92

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 2:47 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 12, 2:47 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
247 AM CDT MON MAR 12 2007

.SHORT TERM...(THROUGH TUES NIGHT)
BUSY MORNING AS EXPECTED...AS FIRST OF SEVERAL S/W DISTURBANCES
LIFTED OUT THIS PAST EVENING DEVELOPING THE FIRST LINEAR MCS SEEN IN
A LONG WHILE OVER TEXAS. MCV/OUTFLOW RESIDUAL FROM ACTIVITY 24 HRS
HAD PUSHED OLD FRONT/AND SFC LOW WELL TO THE SOUTH OVER DEEP S TX
...RESULTING IN MORE OF A LIGHT-MODERATE RAIN EVENT WITH ONLY
ISOLATED THUNDER WITH LAPSE RATES STEEP ENOUGH...BUT MAINLY OVER
SRN COUNTIES. HAVE INDICATED THIS FOR POPS FOR TODAY. NRN FRINGE
OF MCS/STRATIFORM LIGHT RAIN SHIELD TO LINGER UP THROUGH I-20
THROUGH DAYBREAK...WITH EMBEDDED...HEAVIER THUNDER LINGERING OVER
FAR SE COUNTIES NEAR CAMERON...MARLIN...HEARNE AND PALESTINE. WILL
MAKE LAST MINUTE DECISION THIS MORNING FOR POPS UP FARTHER NWD PER
RADAR/SATELLITE CLOUD-TOP TEMPERATURE TRENDS.

HAVE DECIDED TO MASSAGE POPS AND CONVECTIVE TYPE THROUGH THE NEXT
48-72 HRS...AS THERES SEEMS TO BE SOME AGREEMENT ON TIMING OF
DISTURBANCES. BY AFTERNOON...WILL HOLD HIGHEST POPS FAR SE...WHILE
TONING THINGS DOWN UP THIS WAY AND OVER NW COUNTIES...AS CURRENT
MCS PROPAGATES TOWARD THE UPPER TX COASTLINE...LIKELY ROBBING ANY
INFLOW UP THIS WAY IN MORE STABILIZED AIRMASS. HAVE TONED QPFS DOWN
AS WELL...EXCEPT OVER SE COUNTIES. AS UPPER LOW SPINS OVER W TX/NM
THROUGH TUES MORNING...THERE WILL LIKELY BE ANOTHER S/W DISTURBANCE
EJECT E/ENWD ACROSS CENTRAL/SE TX WITH ANOTHER MCS LIKELY DOWN THAT
WAY. WILL HAVE LOW POPS NORTH...TO HIGHER POPS WELL S OF I-20 CLOSER
TO INVERTED TROUGH/OLD BOUNDARY...WHERE SFC CONVERGENCE AND BETTER
INFLOW OFF THE GULF WILL BE REALIZED ON NRN PERIPHERY OF EXPECT MON
NIGHT MCS. WILL HAVE SOME LOCALIZED MODERATE-HEAVY RAINFALL S OF A
LAMPASAS...WACO...ATHENS LINE...BUT LIGHT ELSEWHERE. AT LEAST ITS A
WELCOME RAIN.

OUR PESKY UPPER LOW WILL FINALLY BEGIN A SLOW TRANSITION E/NEWD LATE
TUES /TUES NIGHT AS ENERGY DIGS TO OUR NORTH IN NRN STREAM OF POLAR
BRANCH OF WLYS. BEST THETA-E AXIS AND LIFT WILL REMAIN IN/NEAR OUR
FAR E/SE COUNTIES...WITH BEST INFLOW INTO THOSE AREAS...THUS HELD
BEST POPS OVER SE COUNTIES-TO MUCH LOWER NW. NOT A DROUGHT BUSTER BY ANY
MEANS FOR NRN 1/2 OF N TX...BUT WELCOME ANYWAY. OTHERWISE...TEMPS
WILL BE DEPENDENT ON CLOUD COVER AND ANY DISSIPATION THEREOF. EXPECT
W/SW AREAS TO BE THE WARMEST...COOLER FURTHER N/NE YOU GO. STAYED
CONSERVATIVE HERE AND DIDNT VENTURE FAR OFF MOS GUIDANCE VALUES
WITH UNCERTAINTIES.

&&

.LONG TERM...(WED AND BEYOND)
OUR UPPER LOW WILL CONTINUE ITS PROGRESSIVE VENTURE EWD ACROSS N TX
AND SLOWLY AWAY WED INTO WED NIGHT AND HAVE TRENDED POPS/WX DOWN
WEST-EAST ACCORDINGLY. NEXT COLD FRONT LOOKS TO MOVE ACROSS THE RED
RIVER BY MIDDAY THURS...AND MOVE THRU AT LEAST THOSE AREAS I-20/NWD.
THUS COOLEST TEMPS UP TOWARD THE RED RIVER...BUT STILL WARM IN THE
SOUTH. ITLL BECOME BRISK AND MUCH COOLER BY THURS NIGHT INTO FRI
MORNING...WITH POLAR TAP OF AIRMASS. NOT OVERLY COLD...BUT HIGHS
ONLY IN THE 60S MOVING INTO THE WEEKEND...BEFORE MODIFYING BY SUN
INTO MON. KEPT FCST DRY...AS MOISTURE LOOKS RELATIVELY SHALLOW FOR
ANY REASONABLE POP/WX MENTION BEHIND COLD FRONT. SO DRY/COOLER WILL BE
THE THEME IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  58  72  57  76 /  60  20  40  50  30
WACO, TX              70  59  72  58  76 /  70  40  60  60  40
PARIS, TX             67  56  70  57  72 /  60  20  40  60  50
DENTON, TX            67  56  72  57  75 /  50  20  40  40  20
MCKINNEY, TX          67  55  70  57  75 /  60  20  40  50  30
DALLAS, TX            69  60  71  58  76 /  60  20  40  50  30
TERRELL, TX           68  59  71  59  74 /  80  20  50  60  40
CORSICANA, TX         69  59  71  60  74 /  90  40  60  70  40
TEMPLE, TX            73  60  72  58  76 /  60  50  70  70  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/05
Hazardous weather outlook, Mar 11, 9:35 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
935 PM CDT SUN MAR 11 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
935 PM CDT SUN MAR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS
OVERNIGHT. LOCALLY HEAVY RAINFALL IS THE MAIN HAZARD. SEVERE THUNDERSTORMS
ARE NO LONGER A THREAT.

.DAYS TWO THROUGH SEVEN...
AS THE UPPER SYSTEM LINGERS TO THE WEST...THUNDERSTORM CHANCES WILL
CONTINUE MONDAY THROUGH WEDNESDAY. PERIODS OF LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...PARTICULARLY
FOR AREAS WHERE HEAVY RAINFALL OCCURS.

26

In the hours before

Special weather statement, Mar 12, 3:36 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
336 AM CDT MON MAR 12 2007

TXZ102-116-117-131-133-120900-
WISE TX-PALO PINTO TX-PARKER TX-JOHNSON TX-HOOD TX-
336 AM CDT MON MAR 12 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  HOOD COUNTY
  JOHNSON COUNTY
  PALO PINTO COUNTY
  PARKER COUNTY
  WISE COUNTY

AT 336 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED A
REGION OF STRONG WINDS ASSOCIATED ON THE BACK SIDE OF A THUNDERSTORM
COMPLEX.  STRONG EASTERLY WINDS OF 30 MPH...WITH GUSTS TO 50 MPH
WILL BE POSSIBLE THROUGH 5 AM.

LAT...LON 3221 9740 3332 9761 3317 9774 3274 9846
      3229 9755

92
Special weather statement, Mar 12, 4:12 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
412 AM CDT MON MAR 12 2007

TXZ118-119-133-144-145-157>159-121045-
TARRANT TX-DALLAS TX-JOHNSON TX-HILL TX-BOSQUE TX-MCLENNAN TX-
CORYELL TX-BELL TX-
412 AM CDT MON MAR 12 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY
  BOSQUE COUNTY
  CORYELL COUNTY
  DALLAS COUNTY
  HILL COUNTY
  JOHNSON COUNTY
  MCLENNAN COUNTY
  TARRANT COUNTY

AT 412 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IDENTIFIED
STRONG EASTERLY WINDS ASSOCIATED WITH THE BACK EDGE OF A RAIN AND
THUNDERSTORM COMPLEX THAT WAS MOVING INTO EAST TEXAS.  THROUGH 6
AM...EAST WINDS MAY INCREASE TO 30 MPH WITH GUSTS AS HIGH AS 50 MPH.

LAT...LON 3078 9746 3165 9716 3295 9693 3292 9751
      3085 9788

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:36 AM CDTSpecial Weather StatementFWDHood, Palo Pinto, Parker, Wise24 min
Mar 12, 4:12 AM CDTSpecial Weather StatementFWDBell, Bosque, Hill, Johnson, McLennan, Tarrant93 min
Mar 12, 4:42 AM CDTFlash Flood WarningFWDFalls3 hr
Mar 12, 5:36 AM CDTFlash Flood WarningFWDLeon, Limestone114 min
Mar 12, 5:51 AM CDTSpecial Weather StatementFWDBell, Falls, Hill, McLennan, Milam54 min
Mar 12, 6:07 AM CDTFlash Flood WarningFWDFreestone, Navarro3 hr
Mar 12, 7:04 AM CDTFlash Flood WarningFWDAnderson, Henderson3 hr
Mar 12, 7:27 AM CDTFlash Flood WarningFWDLeon, Limestone48 min
Mar 12, 8:58 AM CDTFlash Flood WarningFWDFreestone, Navarro107 min
Mar 12, 9:53 AM CDTFlash Flood WarningFWDAnderson, Henderson2 hr
Mar 12, 10:44 AM CDTFlash Flood WarningFWDNavarro2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.